Alert archive / Florida / Special Marine Warnings in 2011
Special Marine Warning 21, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special marine warning at Mar 30, 2011, 2:11 PM EDT. It was in force for 94 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2011, 2:11 PM EDT (18:11 UTC)
- Expired
- Mar 30, 2011, 3:45 PM EDT
- In force
- 94 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
The radar
The Tampa radar (KTBW), 123 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 2:50 PM EDT | MARINE TSTM WIND 44 | 1 Se Cedar Key, FL | THE C-MAN STATION AT CEDAR KEY MEASURED A WIND GUST OF 38 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
174
WHUS52 KTBW 301811
SMWTBW
GMZ850-853-870-873-301945-
/O.NEW.KTBW.MA.W.0021.110330T1811Z-110330T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
211 PM EDT WED MAR 30 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM...
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM...
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM...
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20
NM...
INCLUDING BAYPORT...CEDAR KEY...CLEARWATER BEACH...DUNEDIN...INDIAN
ROCKS BEACH...OZELLO...SUWANNEE RIVER AND YANKEETOWN...
* UNTIL 345 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR
GREATER... FROM 13 NM NORTHWEST OF SUWANNEE RIVER TO 92 NM WEST OF
INDIAN SHORE REEF...OR FROM 13 NM NORTHWEST OF SUWANNEE RIVER TO 42
NM SOUTHWEST OF CEDAR KEY..MOVING EAST AT 35 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT STRONG WINDS...HIGH WAVES...DANGEROUS
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN FLORIDA.
&&
LAT...LON 2927 8306 2918 8304 2918 8281 2896 8272
2889 8262 2866 8262 2822 8274 2819 8278
2815 8275 2814 8278 2809 8277 2788 8285
2775 8286 2783 8386 2845 8383 2864 8396
2875 8380 2912 8360 2919 8349 2931 8317
TIME...MOT...LOC 1810Z 269DEG 37KT 2941 8335 2875 8368
2840 8421 2828 8468
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special marine warning went out at Mar 30, 11:19 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 30, 11:19 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1119 AM EDT WED MAR 30 2011 .UPDATE...WILL BE UPDATING THE ZONE FORECASTS TO INCLUDE TORNADO WATCH 79 WHICH INCLUDES LEVY...CITRUS...SUMTER...HERNANDO... PASCO...PINELLAS...HILLSBOROUGH AND POLK COUNTIES. THE MAIN THREAT THROUGH THE MID AFTERNOON HOURS IS DAMAGING WINDS. THE THREAT FOR PINELLAS...HILLSBOROUGH AND POLK COUNTIES WILL BE LATER IN THE AFTERNOON OR TOWARD EVENING AS OUTFLOW BOUNDARIES PUSH INTO OUR UNSTABLE AIRMASS. && .PREV DISCUSSION... /ISSUED 1026 AM EDT WED MAR 30 2011/ UPDATE...LINE OF STRONG TO SEVERE STORMS MOVING RAPIDLY EAST ACROSS THE PANHANDLE AND NORTHERN GULF WILL LIKELY MOVE INTO OUR NORTHERN ZONES THIS AFTERNOON. ABUNDANT CLOUD COVER WILL NOT ALLOW FOR SIGNIFICANT HEATING...BUT WITH SURFACE DEW POINTS NEAR 70 DEGREES...THE THUNDERSTORMS WILL BE SURFACE BASED RESULTING IN A DAMAGING WIND THREAT. HAVE UPDATED THE GRIDS TO RAISE POPS OVER LEVY COUNTY AND MENTION THE POSSIBILITY OF SEVERE. THE STORM PREDICTION CENTER ISSUED MESOSCALE DISCUSSION NUMBER 317 REGARDING THE POSSIBILITY OF EITHER A SEVERE THUNDERSTORM OR TORNADO WATCH FOR NORTHERN FLORIDA BEFORE NOON. WE ARE GOING TO HOLD OFF ON A FULL MORNING UPDATE PACKAGE UNTIL THIS WATCH IS ISSUED SINCE IT MAY IMPACT ONE OR MORE OF OUR NORTHERN COUNTIES. AVIATION... WARM FRONT MOVING ACROSS NORTHERN FLORIDA WILL BRING HUMID AIR INTO THE AREA AND ALLOW FOR MVFR AND OCCASIONAL IFR CONDITIONS THROUGH MUCH OF THE DAY TODAY. SHRA AND TSRA EXPECTED THIS AFTERNOON AND EVENING AND WILL MAINLY BE FROM TPA NORTH SO WILL NOT HAVE AS MUCH OF AN IMPACT ON SRQ-FMY-RSW. BREEZY SOUTHWEST WIND 15-20 KTS THIS AFTERNOON WITH GUSTS 25 KTS. MAINLY VFR TONIGHT AHEAD OF AN APPROACHING COLD FRONT. MARINE...CURRENT FORECAST IS ON TRACK WITH SEAS 3 TO 4 FEET OFFSHORE UNDER SOUTHERLY WINDS OF AROUND 15 KNOTS. WILL MENTION THE POSSIBILITY OF SEVERE STORMS FOR THE WATERS NORTH TARPON SPRINGS THIS AFTERNOON...BUT THE MAIN THREAT WILL BE NORTH OF YANKEETOWN. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE/MARINE...JILLSON AVIATION...JOHNSON
Hazardous weather outlook, Mar 30, 5:30 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 530 AM EDT WED MAR 30 2011 FLZ039-042-043-048>052-055>057-060>062-065-302130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 530 AM EDT WED MAR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A FRONT WILL MOVE NORTH ACROSS THE AREA THIS MORNING BRINGING A CHANCE FOR THUNDERSTORMS. A FEW OF THESE STORMS COULD BE STRONG TO POSSIBLY SEVERE AND PRODUCE DAMAGING WINDS AND AN ISOLATED TORNADO. OTHERWISE STORMS WILL CONTAIN DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL RESULTING IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. ...RIP CURRENT IMPACT... MODERATE SOUTH TO SOUTHWEST WINDS TODAY WILL ALLOW FOR A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... A COLD FRONT WILL MOVE SOUTH ACROSS THE AREA ON THURSDAY...BRINGING A GOOD CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE AND PRODUCE DAMAGING WINDS AND AN ISOLATED TORNADO. OTHERWISE STORMS WILL CONTAIN DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL RESULTING IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. ...RIP CURRENT IMPACT... MODERATE SOUTHWEST TO WESTERLY WINDS ON THURSDAY WILL ALLOW FOR A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CARLISLE
In the hours before
Special weather statement, Mar 30, 9:12 AM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 912 AM EDT WED MAR 30 2011 FLZ039-042-043-048>052-055>057-060>062-065-302015- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 912 AM EDT WED MAR 30 2011 ...SEVERE WEATHER POSSIBLE TODAY AND THURSDAY... A LOW PRESSURE SYSTEM TRACKING ACROSS THE DEEP SOUTH TODAY AND THURSDAY WILL BRING A THREAT OF SEVERE WEATHER TO WEST CENTRAL AND SOUTHWEST FLORIDA. THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY. THE PRIMARY THREATS OF SEVERE WEATHER TODAY WILL BE LARGE HAIL...STRONG DAMAGING WINDS...AND ISOLATE TORNADOES. THIS THREAT WILL BE NORTH OF THE TAMPA BAY AREA AND THE INTERSTATE 4 CORRIDOR. TODAY A WARM FRONT WILL EXTEND ACROSS THE NORTH CENTRAL PORTION OF THE STATE. THUNDERSTORMS WILL DEVELOP BY LATE THIS MORNING IN NORTH CENTRAL FLORIDA...WITH THE THREAT SPREADING SOUTH IN THE AFTERNOON. BY THURSDAY THE LOW PRESSURE SYSTEM WILL PUSH A COLD FRONT TOWARDS THE AREA. THIS WILL BRING A THREAT FOR ADDITIONAL SEVERE WEATHER THROUGH THE DAY. A SLIGHT RISK OF SEVERE WEATHER IS EXPECTED TOMORROW...WITH THE GREATEST THREAT ALONG AND SOUTH OF THE TAMPA BAY AREA AND THE INTERSTATE 4 CORRIDOR. THERE IS AN ENHANCED PROBABILITY OF SIGNIFICANT SEVERE WEATHER THURSDAY AFTERNOON. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE ALL A THREAT. CONTINUE TO MONITOR LOCAL MEDIA FOR FURTHER UPDATES AND INFORMATION REGARDING THIS DEVELOPING THREAT OF SEVERE WEATHER.
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:20 PM EDT | Special Weather Statement | TBW | Highlands | 40 min |
| Mar 30, 1:45 PM EDT | Small Craft Advisory | TBW | 8 hr | |
| Mar 30, 2:33 PM EDT | Tornado Warning | TBW | Levy | 42 min |
| Mar 30, 3:17 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Levy, Pasco, Sumter | 43 min |
| Mar 30, 3:38 PM EDT | Tornado Warning | TBW | Citrus, Sumter | 37 min |
| Mar 30, 3:42 PM EDT | Special Marine Warning | TBW | 63 min | |
| Mar 30, 3:55 PM EDT | Tornado Warning | TBW | Citrus, Sumter | 20 min |
| Mar 30, 4:00 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Pasco, Polk, Sumter | 30 min |
| Mar 30, 4:26 PM EDT | Special Weather Statement | TBW | Polk | 64 min |
| Mar 30, 5:18 PM EDT | Special Weather Statement | TBW | Polk | 57 min |
| Mar 30, 7:59 PM EDT | Special Marine Warning | TBW | 61 min |
Nearby
Special Marine Warnings in Florida, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.